Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 26, 2010, 4:43 AM EDT for Fulton County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2010, 4:43 AM EDT (08:43 UTC)
- Expired
- Aug 26, 2010, 8:32 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS52 KFFC 260843
FFWFFC
GAC121-261430-
/O.NEW.KFFC.FF.W.0020.100826T0843Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 AM EDT THU AUG 26 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 1030 AM EDT
* AT 438 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL RATES OF 3 TO 5
INCHES PER HOUR ON THE WEST SIDE OF ATLANTA NEAR THE I-20 AND
I-285 INTERCHANGE. THIS STORM WAS MOVING VERY SLOWLY EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
CASCADE HEIGHTS...WEST END...DOWNTOWN AND MIDTOWN ATLANTA...AND
EAST POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE RAPID RISES AND
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW
LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY
CARRY AWAY YOUR VEHICLE.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3375 8458 3380 8451 3383 8446 3385 8445
3387 8434 3371 8434 3367 8445 3368 8459
$$2 follow-up statements
861
WGUS72 KFFC 260924
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 AM EDT THU AUG 26 2010
GAC121-261430-
/O.CON.KFFC.FF.W.0020.000000T0000Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON GA-
524 AM EDT THU AUG 26 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
CENTRAL FULTON COUNTY...
AT 522 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER CASCADE HEIGHTS
AND EAST POINT. THIS STORM WAS MOVING SOUTHEAST AT 5 MPH. RADAR
ESTIMATES INDICATE THAT RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE
FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE.
THE HEAVIEST RAIN HAS FALLEN OVER THE PROCTOR CREEK AND NORTH UTOY
CREEK BASINS. EXPECT RAPID RISES AND POSSIBLE FLOODING IN THOSE
AREAS ON THE WEST SIDE OF ATLANTA FROM JUST EAST OF SIX FLAGS ALONG
I-20 TO THE WEST END...AS WELL AS NEAR I-285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY
CARRY AWAY YOUR VEHICLE.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3377 8455 3383 8446 3380 8434 3371 8434
3367 8445 3375 8457
$$344
WGUS72 KFFC 261232
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 AM EDT THU AUG 26 2010
GAC121-261250-
/O.CAN.KFFC.FF.W.0020.000000T0000Z-100826T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON GA-
832 AM EDT THU AUG 26 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL FULTON
COUNTY...
THE RAIN HAS ENDED AND THE CREEKS EFFECTED ARE RECEDING WHICH WILL
ALLOW THE FLASH FLOOD WARNING TO BE CANCELLED.
AROUND 3 INCHES OF RAIN FELL FROM 400 AM TO 600 AM EDT THIS MORNING
ON THE WEST SIDE OF ATLANTA NEAR THE FULTON COUNTY AIRPORT. SEVERAL
REPORTS OF STREET FLOODING AND FLOODING ON PORTIONS OF INTERSTATE
285 IN THIS AREA WERE RECEIVED DUE TO SLOW DRAINAGE. THE HEAVY RAIN
MAINLY FELL IN THE WOODALL CREEK...PROCTOR CREEK...AND NORTH UTOY
CREEK BASINS WHICH HAD SHARP 5 FOOT RISES...BUT HAVE STAYED WITHIN
THEIR BANKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3377 8455 3383 8446 3380 8434 3371 8434
3367 8445 3375 8457
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:41 AM EDT, 2 minutes earlier.
Area forecast discussion, Aug 26, 4:41 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 AM EDT THU AUG 26 2010 .SYNOPSIS... PRE-EXISTING DEEP MID-ATLANTIC UPPER TROUGH WILL CONTINUE TO LIFT OUT INTO THE ATLANTIC AS ANOTHER STRONG SHORT WAVE TRAVERSES THE GREAT LAKES. A WEAK COLD FRONT WILL ACCOMPANY THIS SECOND UPPER TROUGH...DRIFT INTO GA LATER TODAY...THEN WASH OUT ACROSS NORTH OR CENTRAL GA. IN THE WAKE OF THIS FRONT AND UPPER TROUGH...A LARGE SFC HIGH WILL SPREAD FROM THE MID-WEST TOWARD THE MID-ATLANTIC/SOUTHERN NEW ENGLAND AREA BY SAT AS THE CURRENT UPPER RIDGE IN THE SW U.S. RELOCATES TO THE NE U.S. IN RESPONSE TO AN EASTERN PACIFIC TROUGH SHIFTING CLOSER TO THE WEST COAST. ALL THE WHILE...THE SFC TROUGH ACROSS SE/CENTRAL GA REMAINS IN PLACE...DELINEATING DEEP TROPICAL MOISTURE FROM SLIGHTLY DRIER AIR ACROSS N GA. THE SHORT TERM WILL BE DOMINATED BY THE APPROACHING AND WEAKENING FRONT...PESKY CENTRAL GA SFC TROUGH...AND NORTHWEST FLOW ALOFT. DURING THE LONG TERM PERIODS...THE INCREASINGLY VERTICALLY STACKED HIGH PRESSURE SYSTEMS ACROSS THE MID-ATLANTIC WILL BECOME THE DOMINANT FEATURE FOR THE WEATHER ACROSS THE SE U.S. 19 && .SHORT TERM /TODAY THROUGH SATURDAY/... THE PESKY SFC TROUGH THAT HAS REMAINED ACROSS SE-CENTRAL GA SINCE THE FRONTAL PASSAGE LAST WEEKEND...APPEARS TO HAVE DRIFTED BACK FURTHER NORTHWEST THAN PREVIOUSLY EXPECTED IN RESPONSE TO UPSTREAM APPROACHING ENERGY. THIS HAS ALLOWED DEWPOINTS TO SURGE BACK INTO THE 70S ACROSS ALL EXCEPT THE FAR N PART OF THE STATE. A DEFINITE AREA OF SFC WIND CONVERGENCE WAS ALSO NOTED FROM AHN-ATL-LGC...AND HAD RESULTED IN POOLED MID-LEVEL MOISTURE...CLOUDS...AND ISOLD SHRA/TSRA. NAM/GFS/ECMWF IN GOOD AGREEMENT THAT THIS PATTERN WILL PERSIST TODAY. BY 00Z...THIS FEATURE SHOULD BE NUDGED BACK TO THE SE AS NW FLOW ALOFT STRENGTHENS IN RESPONSE TO THE UPPER SHORT WAVE MOVING THROUGH THE GREAT LAKES AND INTO THE NE U.S. THE AFOREMENTIONED FRONT WILL BE OF LITTLE SIGNIFICANCE FOR OUR CWA AS IT LOSES NEARLY ALL IDENTITY BEFORE REACHING OUR CWA. ENOUGH INSTABILITY IS PRESENT FOR TSRA TO BE INCLUDED WITH ANY ACTIVITY TODAY...WITH CHC POPS ACROSS ALL EXCEPT THE FAR NW...WHICH SHOULD REMAIN IN THE DRIER...MORE STABLE AIR. WILL NEED TO HOLD ONTO AT LEAST LOW POPS ACROSS E-SE PARTS OF THE CWA OVERNIGHT AND EARLY FRI AS LOW-LEVEL EASTERLY FLOW BEGINS TO STRENGTHEN IN RESPONSE TO INCREASING HIGH PRESSURE ACROSS THE MID-ATLANTIC REGION. DURING THE DAY FRI...A WEAK SHORT WAVE MOVES WEST ACROSS N GA ON THE SOUTH SIDE OF THE BUILDING NE U.S. UPPER RIDGE. WITH LOW-LEVEL MARITIME MOISTURE IN PLACE AND AT LEAST MARGINAL INSTABILITY INDICATED BY ALL MODELS...WILL NEED TO INCLUDE POPS AND TSRA CHCS FOR ALL AREAS FRI...EVEN IN THE NW PART OF THE STATE. AGAIN...THE MAIN THREAT FOR SHRA/TSRA WOULD BE ACROSS THE EC/SE PART OF THE CWA. BY SAT...DEEP NE SFC-BL FLOW THE SOUTH SIDE OF THE INCREASINGLY STRONG AND NEARLY VERTICALLY STACKED HIGH PRESSURE AREA ACROSS THE MID-ATLANTIC REGION WILL PUSH A SURGE OF LOW-LEVEL MOISTURE THROUGH THE AREA...SIMILAR TO A WEDGE SETUP. THIS MAY RESULT IN -SHRA OR -DZ EARLY SAT AND ABUNDANT LOW CLOUDS. THIS WILL BEGIN TO ERODE LATER IN THE DAY AS DRIER AIR STARTS WORKING SW FROM THE MID-ATLANTIC REGION...BUT SAT IS INCREASINGLY LOOKING LIKE A CLOUDY...MURKY...MILD DAY FOR MUCH OF THE CWA AT THIS POINT. TEMPS THROUGH THE SHORT TERM WILL BE LARGELY DRIVEN BY CLOUD COVER. FOR THE PAST SEVERAL CYCLES...THE MET MOS HAS GENERALLY BEEN TOO COOL..SO WILL LEAN TOWARD THE SLIGHTLY WARMER MAV MOS...BUT ADJUST ACCORDINGLY FOR EXPECTED CLOUD COVER/SHRA CHCS...LEANING TOWARD THE WARMEST READINGS IN THE SW PART OF THE CWA...WHERE CSG HAS CONCISELY BEEN 98-100 FOR THE PAST SEVERAL DAYS...DESPITE MUCH COOLER GUIDANCE NUMBERS. SFC EASTERLY FLOW WILL ONLY PROVIDE MINIMAL COOLING UNDER INCREASING HEIGHTS ALOFT FOR THE REMAINDER OF THE SHORT TERM. WILL CONTINUE WITH A MAV/MET BLEND THROUGH THE SHORT TERM...MEANING MAX/MIN TEMPS REMAINING SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD...UNFORTUNATELY. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE LONG TERM PERIODS REMAIN PROBLEMATIC...HINGED LARGELY ON POTENTIAL TROPICAL DEVELOPMENT IN THE CENTRAL GULF...WHICH THE GFS/ECMWF HAVE BOTH TEASED ABOUT IN ONE FORM OR ANOTHER FOR THE PAST SEVERAL RUNS. NOW THE GFS...WHICH HAD NOT PREVIOUSLY DEPICTED SUCH IN PREVIOUS RUNS...SHOWS A SUBTROPICAL LOW DEVELOPING OFF THE CENTRAL GULF COAST...THEN DRIFTING NORTH INTO AL/MS ON THE BACK SIDE OF THE SUBTROPICAL RIDGE. THERE HAS NOT BEEN ANY RUN-TO-RUN CONSISTENCY ON THIS FEATURE...AND UNTIL THERE IS BETTER SUPPORT AMONG THE ENSEMBLE MEMBERS AND MODEL-TO-MODEL AND RUN-TO-RUN CONSISTENCY...WILL NOT BITE OFF ON SUCH DEVELOPMENT AT THIS TIME. ON THE CONTRARY...WILL PLAN ON INCREASINGLY DRY NE SFC-MID LEVEL FLOW SUN-MON SHOULD SHUT OFF THE TYPICAL DIURNAL PULSE THUNDERSTORM PATTERN AND KEEP POPS ALL AREAS BELOW MENTIONABLE. PER ECMWF...THROUGH THE REMAINDER OF THE EXTENDED...DRY FORECAST WILL CONTINUE AS SUBTROPICAL RIDGE SINKS SOUTHWARD FROM THE MID-ATLANTIC INTO THE SE/EASTERN TN VALLEY REGION. 850MB TEMPS CREEP UPWARD TO +22C BY MID-WEEK...WHICH WILL LEAD TO WELL ABOVE NORMAL MAX TEMPS IN THE LOW 90S ACROSS MUCH OF THE CWA. MIN TEMPS WILL BE LOWER THAN IN RECENT WEEKS AS DRY AIR FROM THE NE/MID-ATLANTIC REGION SETTLES ACROSS THE AREA. OTHERWISE...WILL NEED TO WATCH CLOSELY THE TRACK OF TROPICAL CYCLONE EARL...HOPING THAT THE UPPER RIDGE WILL HOLD STRONG ENOUGH OVER THE REGION TO KEEP IT WELL OUT IN THE ATLANTIC. 19 && .HYDROLOGY... I AM SOMEWHAT CONCERNED ABOUT LOCALIZED HEAVY RAINFALL TODAY ACROSS NC/NE GA AREA. RECENT HEAVY RAINFALL AND FLASH FLOOD EVENTS IN THE GWINNETT TO WHITE COUNTY AREA SUGGEST THAT IT WILL NOT TAKE MUCH TO START PROBLEMS IN THESE AREAS. FFMP ALREADY APPROACHING 75 PERCENT IN PARTS OF METRO ATL THIS MORNING. PERSISTENT SHRA/TSRA EARLY THIS MORNING POTENTIALLY A PRELUDE OF EVENTS LATER. THINKING NOW IS THAT THE WORST MAY BE THIS MORNING. 1-3 HR FFG VALUES THROUGH THIS AREA ONLY IN THE 2.5-3.0 INCH RANGE...WHICH COULD BE APPROACHED IN LOCALIZED SHRAS. SITUATION WILL NEED TO BE WATCHED CLOSELY THROUGH 00Z. 19 && .AVIATION...UPDATED 06Z... ISOLATED CONVECTIVE SHOWERS/THUNDERSTORMS OVER THE ATLANTA METRO DRIFTING NORTH ACROSS PDK AS OF 06Z WITH ANOTHER CELL POPPING UP DOWN NEAR LA GRANGE. ALL INDICATIONS ARE THAT THE CLUSTER WILL NOT MOVE MUCH THROUGH SUNRISE...THOUGH INDIVIDUAL STORMS WILL CONTINUE TO DRIFT N/NE. THE POSSIBILITY OF A SHOWER OR STORM SHOULD PERSIST THROUGH AT LEAST 16Z. A LARGE AREA OF MVFR VSBYS OVER CENTRAL GA SHOULD OVERSPREAD THE NORTH GA AIRPORTS PRIOR TO SUNRISE...WITH FEW/SCT 3-4 KFT CLOUD LAYER THICKENING THROUGH THAT TIME. MCN/AHN REMAIN THE MOST LIKELY TO FALL INTO IFR RANGE THIS MORNING...THOUGH ITS NOT OUT OF THE QUESTION AT THE OTHER SITES. CIGS/VSBY WILL IMPROVE AROUND 16Z. THE CHANCE OF AFTERNOON THUNDER IS INCREASING FOR THIS AFTERNOON AND SUBSEQUENT TAFS MAY NEED TO INTRODUCE A CB OR VCTS GROUP TO ACCOUNT FOR THAT. EXPECT VSBY TO AGAIN BE REDUCED FRIDAY MORNING INTO MVFR/IFR AS BOUNDARY REMAINS IN CLOSE PROXIMITY TO OUR SOUTH. //ATL CONFIDENCE... LOW TO MEDIUM ON DEVELOPING MVFR/IFR CONDITIONS EARLY THIS MORNING. HIGH ON WINDS AND AFTERNOON CIGS AND VSBY. 07 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 72 90 70 86 / 40 30 20 20 20 ATLANTA 90 74 90 72 88 / 60 20 20 10 10 BLAIRSVILLE 83 65 83 64 82 / 20 10 10 10 10 CARTERSVILLE 90 69 90 67 89 / 20 10 10 10 10 COLUMBUS 98 76 97 74 94 / 20 20 20 10 10 GAINESVILLE 86 72 87 70 85 / 30 30 20 10 10 MACON 93 74 92 72 91 / 30 30 30 10 10 ROME 90 68 90 66 90 / 10 10 10 10 10 PEACHTREE CITY 91 71 91 69 89 / 60 20 20 10 10 VIDALIA 93 74 93 72 92 / 30 40 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 25, 7:10 PM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 710 PM EDT WED AUG 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 710 PM EDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER PORTIONS OF EAST CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... A FRONTAL BOUNDARY WILL MEANDER ACROSS SOUTH CENTRAL GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... A FEW LIGHTNING STRIKES AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THE ISOLATED STORMS THIS EVENING...MAINLY EAST OF A GAINESVILLE TO CONYERS TO ABBEVILLE LINE. .DISCUSSION... A FRONTAL BOUNDARY MEANDERING ACROSS SOUTH CENTRAL GEORGIA WILL AID IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS ACROSS PORTIONS OF EAST AND CENTRAL GEORGIA THROUGH THIS EVENING. WITH INDICATIONS OF MID-LEVEL SUBSIDENCE...ANY STORM THAT DEVELOPS SHOULD STAY WELL BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SUNDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 26, 4:19 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 419 AM EDT THU AUG 26 2010 GAZ032-033-043-044-260900- 419 AM EDT THU AUG 26 2010 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DOUGLAS...COBB AND FULTON COUNTIES UNTIL 500 AM EDT... AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR NEAR SIX FLAGS OVER GEORGIA...MOVING VERY SLOWLY EAST AT 5 MPH. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS DOUGLAS...COBB AND FULTON COUNTIES...INCLUDING AREAS AROUND SANDTOWN...SWEETWATER CREEK STATE PARK...SIX FLAGS OVER GEORGIA... BOLTON...BANKHEAD...CASCADE HEIGHTS...AND ALONG I-20 AND I-285 ON THE WESTERN PERIMETER. DO NOT DRIVE WHERE WATER CROSSES ROADS. REMEMBER...TURN AROUND...DO NOT DROWN.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:38 AM EDT | Flash Flood Warning | FFC | Spalding | 112 min |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.